Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Oct 29, 2006, 3:33 PM MST for 7 counties in Nebraska. It took effect at Oct 30, 2006, 7:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 3:33 PM MST (22:33 UTC)
- In effect from
- Oct 30, 2006, 7:00 AM MST
- Expired
- Oct 30, 2006, 2:29 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3523 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 292233 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MST SUN OCT 29 2006 ...WEST TO NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND MONDAY OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING TONIGHT AND EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY. NEZ001>003-019>021-054-055-300700- /O.NEW.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 333 PM MST SUN OCT 29 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE...WHICH IS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY. NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL LATE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ WYZ066-067-069-300700- /O.NEW.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 333 PM MST SUN OCT 29 2006 ...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH FOR LATE TONIGHT THROUGH MONDAY MORNING FOR THE SOUTHERN LARAMIE RANGE AND FOR PLATTE AND WESTERN LARAMIE COUNTIES. THIS WATCH INCLUDES CHEYENNE...GUERNSEY AND WHEATLAND. AT LOWER ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JLH
6 follow-up statements
000 WWUS75 KCYS 300312 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 812 PM MST SUN OCT 29 2006 ...WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT INTO MONDAY OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES LATE TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING LATE TONIGHT AND EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY. WYZ066-067-069-301115- /O.UPG.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/ /O.NEW.KCYS.HW.W.0014.061030T0700Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 812 PM MST SUN OCT 29 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS THE SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 10 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-301115- /O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 812 PM MST SUN OCT 29 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY. NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL LATE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$
000 WWUS75 KCYS 301055 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 355 AM MST MON OCT 30 2006 ...WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY MIDDAY. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING. WYZ066-067-069-301900- /O.CON.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 355 AM MST MON OCT 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS... WEST WINDS WILL INCREASE THIS MORNING TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 25 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-301900- /O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 355 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE THIS MORNING AS A COLD FRONT SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL LATE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$
000 WWUS75 KCYS 301655 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MST MON OCT 30 2006 WYZ066-067-069-301800- /O.CAN.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/ LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 955 AM MST MON OCT 30 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT UNTIL NOON FOR CHEYENNE... WHEATLAND AND THE SOUTHERN LARAMIE RANGE. A COLD FRONT WAS RACING SOUTH FASTER THAN EXPECTED THIS MORNING. IT WAS CAUSING WINDS TO SHIFT TO THE NORTH AT 15 TO 30 MPH. THESE SPEEDS ARE BELOW HIGH WIND CRITERIA. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 955 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 301721 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MST MON OCT 30 2006 WYZ065-301900- /O.NEW.KCYS.HW.W.0015.061030T1721Z-061030T1900Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1021 AM MST MON OCT 30 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING FOR THE LARAMIE VALLEY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. STRONG WEST WINDS HAVE DEVELOPED JUST AHEAD OF A COLD FRONT MOVING DOWN FROM THE NORTH. SPEEDS AT THE LARAMIE AIRPORT HAD INCREASED TO 35 TO 50 MPH WITH GUSTS AROUND 60 MPH WITH A PEAK GUST OF 61 MPH AT 941 AM MST. THE STRONG WINDS WILL PERSIST UNTIL NOON WHEN THEY WILL SHIFT TO THE NORTH AT 20 TO 30 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1021 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 301910 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1210 PM MST MON OCT 30 2006 WYZ065-302015- /O.EXP.KCYS.HW.W.0015.000000T0000Z-061030T1900Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1210 PM MST MON OCT 30 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING ISSUED THIS MORNING IS NO LONGER IN EFFECT. IT WILL STILL BE WINDY UNTIL MID AFTERNOON. HOWEVER...SPEEDS WILL STAY BELOW HIGH WIND CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED UNTIL ABOUT 2 PM WHEN THE WINDS WILL SWITCH TO THE NORTH AT 15 TO 25 MPH. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1210 PM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 302129 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MST MON OCT 30 2006 NEZ001>003-019>021-054-055-302230- /O.CAN.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 229 PM MST MON OCT 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE. OTHER THAN A FEW GUSTS NEAR 40 MPH BETWEEN KIMBALL AND SIDNEY...NORTH WINDS HAD DECREASED TO 15 TO 30 MPH AS OF 2 PM MST. WITH A FURTHER LESSENING OF WIND EXPECTED LATE THIS AFTERNOON...THE WIND ADVISORY HAS BEEN CANCELLED. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:03 PM MST, 30 minutes earlier.
Area forecast discussion, Oct 29, 3:03 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MST SUN OCT 29 2006 .SHORT TERM...A COUPLE OF WEAK SHORTWAVE TROUGHS HAVE KEPT QUITE A LOT OF HIGH CLOUDS OVER THE CWA TODAY. WITH TEMPS FROM 70 TO 75 DEGREES AND HUMIDITES FROM 12-15 PERCENT...WESTERN NEB PANHANDLE GOT CLOSE TO RED FLAG CONDITIONS BUT WINDS HAVE MAINLY BEEN JUST BELOW THE SPEEDS NEEDED OR ONLY IN CRITERIA FOR AN HOUR OR SO. ATTENTION NOW TURNS TO STRONG SHORTWAVE DIGGING INTO PACIFIC NW. MODELS ARE IN GOOD AGREEMENT IN SWEEPING THIS FEATURE INTO THE NORTHERN ROCKIES TONIGHT...AND ACROSS EASTERN MT/NORTHERN WY INTO THE DAKOTAS ON MONDAY. THE ASSOCIATED VIGOROUS COLD FRONT SWEEPS INTO NORTHERN CWA LATE TONIGHT...AND PUSHES TO NEAR A RWL/CYS/SNY LINE AROUND 18Z AND THEN MOVES ON THROUGH SW PART OF CWA EARLY IN THE AFTERNOON. WITH MAIN UPPER DYNAMICS STAYING TO THE NORTH...BEST PRECIP CHANCES WILL BE OVER EAST CENTRAL WY AND THE MOUNTAINS. SCREAMING WX WORDS WILL BE WINDY AND COLDER. IN FACT...GIVEN THE POSITION OF UPPER JET...LARGE H7 HEIGHT GRADIENT AND 60KT H7 WINDS ...HAVE OPTED TO ISSUE A HIGH WIND WATCH FOR CYS/EAN AREAS AND SOUTHERN LARAMIE RANGE LATE TONIGHT/MON MORNING...AND A WIND ADVY FOR WESTERN NEB PANHANDLE MON. WINDS DECREASE LATE MON AFTERNOON AND EVENING. KEPT A LOW POP GOING MON EVENING IN SOME AREAS WITH SOME UPPER JET EFFECTS STILL IN REGION AND SECONDARY WEAK UPPER TROUGH STILL SLIDING DOWN FROM NW. DECREASING CLOUDS WITH COLD TEMPS LATER MON NIGHT...THEN PARTLY CLOUDY AND COOL FOR TUESDAY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. WEST NORTHWESTERLY FLOW ALOFT TUE NIGHT THROUGH FRI WITH AN UPPER TROUGH OVER THE EASTERN UNITED STATES AND A LOW AMPLITUDE RIDGE OVER THE GREAT BASIN AND NORTHERN ROCKIES. THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD AND LOOKS TO BE OVER THE FORECAST AREA SATURDAY. MODELS DIVERGE FOR NEXT SUNDAY...WITH THE GFS PROGGING A TROUGH OVER THE FORECAST AREA WHILE THE DGEX DEPICTS A FLAT RIDGE. AM LEANING TOWARD THE DGEX SOLUTION FOR SUN. SURFACE HIGH PRESSURE LINGERING TO OUR NORTHEAST WILL KEEP SURFACE BASED UPSLOPE FLOW WED AND THU. MOISTURE AND DYNAMICS ARE BOTH QUITE LIMITED THUS NO PRECIPITATION IS EXPECTED WED OR THU... BUT TEMPERATURES WILL BE SLOW TO REBOUND. HEIGHTS WILL INCREASE FRI AND THE DOWNSLOPE COMPONENT OF LOW LEVEL WINDS INCREASES. TEMPS FRI SHOULD BE APPROXIMATELY NORMAL WITH CONTINUED DRY CONDITIONS. THE MODERATING TREND WILL CONTINUE INTO THE WEEKEND WITH NO PRECIPITATION EXPECTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/JR
Hazardous weather outlook, Oct 29, 3:29 AM MST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 329 AM MST SUN OCT 29 2006 NEZ001>003-019>021-054-055-WYZ059>063-065-068-070-301030- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS- 329 AM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT CHANCE OF LIGHT RAIN OR SNOW MONDAY AND LIGHT SNOW MONDAY NIGHT. NORTHWEST WINDS WILL GUST TO 45 MPH DURING THAT TIME. WINDY WARMER AND DRY WEATHER WILL BE OVER THE AREA FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS HEIGHTENED IN THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066-067-069-301030- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 329 AM MST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST TO 45 MPH UNTIL MID MORNING. THE WINDS WILL CAUSE TRAVEL PROBLEMS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATES 25 AND 80 MAINLY IN WESTERN LARAMIE COUNTY. ALSO THROUGH MID MORNING...BE CAREFULL WITH OUTDOOR FIRES AS ANY FIRE THAT IS UNCONTROLLED WILL BE ABLE TO SPREAD QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT CHANCE OF LIGHT RAIN OR SNOW MONDAY AND LIGHT SNOW MONDAY NIGHT. NORTHWEST WINDS WILL GUST TO 45 MPH DURING THAT TIME. WINDY WARMER AND DRY WEATHER WILL BE OVER THE AREA FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS HEIGHTENED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.